My Dog Ate Dulcolax Pills What Should I Do?
Everyone occasionally suffers from constipation. It’s a fact of life; however, there are medications available that can ease this problem, such as Dulcolax. But what happens if a dog eats Dulcolax pills?
Has your dog eaten Dulcolax pills? Are you worried the Dulcolax pills will make your dog sick? If so, you’ve come to the right place. We understand it can be scary when something like this happens.
We’ve put together information about Dulcolax pills and whether they can make a dog sick. Let’s get started!
What are Dulcolax Pills?
Dulcolax pills also called bisacodyl, are a laxative medication used to treat constipation. There are many different types of laxatives, and bisacodyl is a stimulant laxative. This means the medication works to stimulate the bowels to move in order to relieve constipation.
But what happens if a dog eats Dulcolax pills?
Dulcolax Pills & Dogs
Fortunately, Dulcolax pills are not toxic to dogs. The medication is sometimes used in veterinary medicine to relieve constipation in dogs and cats. Usually, one pill will not make your dog sick, though he could develop some diarrhea.
On the other hand, if a dog eats several Dulcolax pills, then there’s the possibility he could develop some GI issues.
Symptoms of Dulcolax Pills Ingestion in Dogs
You may notice these symptoms if your dog has had more than one Dulcolax pill:
- Abdominal pain
If your dog shows any of these symptoms, then it’s time to call the vet. The concern is that continuous diarrhea and vomiting could cause your fur baby to become dehydrated.
The vet has medications to help stop diarrhea and vomiting. In addition, your dog may require an IV for fluids and the administration of medications to treat other symptoms.
The good news is that dogs who receive prompt medical treatment usually make a full recovery. However, it is possible a dog may not feel well for a few days!
While this medication is safe to give your dog, never give Dulcolax pills to your dog without your vet’s advice. If your dog has issues with constipation, the vet can tell you how much Dulcolax to give your dog. The dose is important. Too much medication can cause GI problems in dogs. So, always ask the vet before giving your dog Dulcolax pills for constipation.
So, be sure to keep all medication out of your dog’s reach. If he can reach the counter, then you may want to consider keeping medications on the upper shelves of a cabinet that your dog can’t reach!